Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 24, 2019, 2:00 PM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Feb 24, 2019, 8:00 PM MST. It was in force for 46 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2019, 2:00 PM MST (21:00 UTC)
- In effect from
- Feb 24, 2019, 8:00 PM MST
- Expired
- Feb 26, 2019, 6:00 PM MST
- In force
- 46 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:05 PM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | WYDOT SENSOR AT FOOTE CREEK NEAR ARLINGTON. SUSTAINED WINDS BETWEEN 40 TO 45 MPH. |
| Feb 24, 11:21 PM MST | NON-TSTM WND GST 61 | Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS 35 TO 40 MPH. |
| Feb 24, 11:22 PM MST | HIGH SUST WINDS 41 | 7 Nw Elk Mountain, WY | WYDOT SENSOR AT HALLECK RIDGE NEAR ELK MOUNTAIN. SUSTAINED WINDS OVER 40 MPH FOR OVER AN HOUR. CURRENT GUSTS BETWEENT 50 TO 55 MPH. |
| Feb 24, 11:34 PM MST | NON-TSTM WND GST 62 | Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS CURRENTLY AT 47 MPH. |
| Feb 25, 1:30 AM MST | NON-TSTM WND GST 65 | 7 Nw Elk Mountain, WY | WYDOT MESONET STATION HALLECK RIDGE ALONG I-80. |
| Feb 25, 12:31 PM MST | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | MESONET STATION KARL, ARLINGTON - ARL. |
| Feb 25, 12:45 PM MST | NON-TSTM WND GST 58 | 5 Nw Arlington, WY | WYDOT MESONET STATION WAGONHOUND ALONG I-80. |
| Feb 25, 1:45 PM MST | NON-TSTM WND GST 66 | Arlington, WY | WYDOT MESONET STATION ARLINGTON ALONG I-80. |
| Feb 25, 2:30 PM MST | NON-TSTM WND GST 60 | 5 Nw Arlington, WY | WYDOT MESONET STATION WAGONHOUND ALONG I-80. |
| Feb 26, 1:40 AM MST | NON-TSTM WND GST 58 | 3 Nw Elk Mountain, WY | ELK MOUNTAIN WYDOT SITE. SUSTAINED WINDS 41 MPH. |
| Feb 26, 1:45 AM MST | NON-TSTM WND GST 58 | 2 E Arlington, WY | ARLINGTON EAST WYDOT SITE. SUSTAINED WINDS 40 MPH. |
| Feb 26, 1:45 AM MST | NON-TSTM WND GST 58 | 2 E Arlington, WY | MESONET STATION WY23, 2 ESE ARLINGTON - ARLINGTON EAST - ARE. |
| Feb 26, 1:46 AM MST | NON-TSTM WND GST 58 | 3 Nw Elk Mountain, WY | MESONET STATION WY19, 3 NW ELK MOUNTAIN - ELK MTN HWY - ELK. |
| Feb 26, 2:00 AM MST | NON-TSTM WND GST 66 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED WINDS 46 MPH. |
| Feb 26, 2:06 AM MST | NON-TSTM WND GST 66 | 7 Ese Arlington, WY | MESONET STATION WY24, 7 ESE ARLINGTON - COOPER COVE - CPC. |
| Feb 26, 6:41 AM MST | NON-TSTM WND GST 60 | 11 Se Arlington, WY | MESONET STATION WY25, 15 NNE CENTENNIAL - STROUSS HILL - STH. |
| Feb 26, 10:11 AM MST | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | MESONET STATION KARL, ARLINGTON - ARL. |
| Feb 26, 10:14 AM MST | NON-TSTM WND GST 59 | 2 Ne Rawlins, WY | ASOS STATION RWL, RAWLINS AIRPORT - RWL. |
| Feb 26, 10:14 AM MST | NON-TSTM WND GST 59 | Rawlins, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS75 KCYS 242100 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 200 PM MST Sun Feb 24 2019 ...PERIODS OF STRONG WINDS EXPECTED IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY... WYZ106-242200- /O.CAN.KCYS.HW.A.0016.190225T0300Z-190226T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 200 PM MST Sun Feb 24 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch for the Bordeaux area along Interstate 25 between Chugwater and Wheatland. Breezy conditions are still possible tonight through Tuesday afternoon. However, wind gusts should remain at or below 45 MPH through the period. $$ WYZ110-116-251200- /O.NEW.KCYS.HW.W.0018.190225T0300Z-190225T1800Z/ /O.EXT.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 200 PM MST Sun Feb 24 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST MONDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 PM this evening to 11 AM MST Monday. A High Wind Watch remains in effect from 8 PM MST Monday until 2 PM MST Tuesday. * TIMING...Strong winds will develop this evening and persist through late Monday morning. A slight lull is possible before winds increase again on Monday evening. Winds are expected to remain strong through Tuesday afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285, and the South Laramie Range including mile markers 320 to 345. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
7 follow-up statements
488 WWUS75 KCYS 251002 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 302 AM MST Mon Feb 25 2019 ...PERIODS OF STRONG WINDS CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING THROUGH TUESDAY... WYZ110-116-251830- /O.CON.KCYS.HW.W.0018.000000T0000Z-190225T1800Z/ /O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 302 AM MST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... * TIMING...Strong winds will persist through late Monday morning. A slight lull is expected before winds increase again on Monday evening. Winds will then remain strong through Tuesday afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285, and the South Laramie Range including mile markers 320 to 345. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
301 WWUS75 KCYS 251756 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1056 AM MST Mon Feb 25 2019 ...PERIODS OF STRONG WINDS CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING THROUGH TUESDAY... WYZ116-260200- /O.CAN.KCYS.HW.W.0018.000000T0000Z-190225T1800Z/ /O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1056 AM MST Mon Feb 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning for the Interstate 80 Summit area. * TIMING...Winds are expected to increase again this evening and remain strong through Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 over the South Laramie Range including mile markers 320 to 345. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-260200- /O.EXT.KCYS.HW.W.0018.000000T0000Z-190225T2000Z/ /O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1056 AM MST Mon Feb 25 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY AFTERNOON... * TIMING...Strong winds will persist through early this afternoon. A slight lull is expected before winds increase again this evening. Winds will then remain strong through Tuesday afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
333 WWUS75 KCYS 251942 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1242 PM MST Mon Feb 25 2019 ...PERIODS OF STRONG WINDS CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING THROUGH TUESDAY... WYZ110-260345- /O.CAN.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ /O.EXT.KCYS.HW.W.0018.000000T0000Z-190226T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1242 PM MST Mon Feb 25 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST TUESDAY... The National Weather Service in Cheyenne has extended the High Wind Warning for the Arlington and Elk Mountain areas through 2 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Through 2 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-260345- /O.CON.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1242 PM MST Mon Feb 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY AFTERNOON... * TIMING...8 PM MST this evening until 2 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 over the South Laramie Range including mile markers 320 to 345. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
037 WWUS75 KCYS 252204 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 304 PM MST Mon Feb 25 2019 ...PERIODS OF STRONG WINDS CONTINUE IN THE ARLINGTON AND ELK MOUNTAIN AREA THROUGH TUESDAY AFTERNOON... WYZ116-252315- /O.CAN.KCYS.HW.A.0016.190226T0300Z-190226T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 304 PM MST Mon Feb 25 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch for the Interstate 80 Summit area. Windy conditions are still expected tonight through Tuesday afternoon. However, wind gusts are expected to remain at or below 50 MPH. Caution is still advised for those driving light weight and high profile vehicles. $$ WYZ110-261200- /O.CON.KCYS.HW.W.0018.000000T0000Z-190226T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 304 PM MST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY... * TIMING...Through 2 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
981 WWUS75 KCYS 260926 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 226 AM MST Tue Feb 26 2019 ...PERIODS OF STRONG WINDS CONTINUE IN THE ARLINGTON AND ELK MOUNTAIN AREA THROUGH THIS AFTERNOON... WYZ110-262100- /O.CON.KCYS.HW.W.0018.000000T0000Z-190226T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 226 AM MST Tue Feb 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * TIMING...Through 2 PM MST this afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
706 WWUS75 KCYS 261747 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1047 AM MST Tue Feb 26 2019 ...STRONG WINDS CONTINUE TODAY ACROSS MUCH OF CARBON COUNTY INCLUDING ARLINGTON...ELK MOUNTAIN...RAWLINS...AND MUDDY GAP... WYZ104-109-270100- /O.EXB.KCYS.HW.W.0018.000000T0000Z-190227T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Including the cities of Seminoe Dam and Rawlins 1047 AM MST Tue Feb 26 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 6 PM MST this evening. * TIMING...Until 6 PM MST this evening. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-270100- /O.EXT.KCYS.HW.W.0018.000000T0000Z-190227T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1047 AM MST Tue Feb 26 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Until 6 PM MST this evening. * WINDS...West to southwest 35 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions with a blow over risk for light weight and high profile vehicles, including camping trailers. This includes Interstate 80 near Arlington and Elk Mountain including mile markers 240 to 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
395 WWUS75 KCYS 270058 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 558 PM MST Tue Feb 26 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... WYZ104-109-110-270200- /O.EXP.KCYS.HW.W.0018.000000T0000Z-190227T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills- Including the cities of Seminoe Dam, Rawlins, Arlington, and Elk Mountain 558 PM MST Tue Feb 26 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Winds diminished late this afternoon. Therefore, the High Wind Warning will expire at 6 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 10:39 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 24, 10:39 AM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1039 AM MST Sun Feb 24 2019
.UPDATE...
Issued at 1039 AM MST Sun Feb 24 2019
Please see latest 18z Aviation Discussion
&&
.SHORT TERM...(Today through Tuesday)
Issued at 254 AM MST Sun Feb 24 2019
The High Wind Warning was cancelled this morning as winds have
been underwhelming with sustained winds to 30 mph and gusts to 45
mph, well below High Wind Warning criteria.
Expect breezy conditions along and west of the I-25 corridor and
mostly dry conditions today under a upper level west-
northwesterly flow. Increasing mid- level cloud cover and mild
temperatures reaching into the mid- 20s to mid- 30s region- wide.
Light accumulation over the Sierra Madre and Snowy Mountain Ranges
are possible this morning as a weak disturbance passes through.
Winds and wind gusts increase this evening for areas along and west
of the I-25 corridor, especially for the Arlington/Elk Mountain,
Vedauwoo, and Bordeaux areas as a few passing shortwaves move
through a mostly zonal flow aloft. Low-level gradients see an
uptick over the period beginning this evening and continue
through Tuesday afternoon with values likely to rise to about 50
to 70 meters. Potential temperature gradients also reflect
increasing wind possibilities. This will occur as 700 mb winds
increase to about 50 to 55 kts with supporting lapse rates and
general subsidence aloft. Areas most impacted will be across
southeast Wyoming's wind-prone areas where a High Wind Watch has
been issued beginning this evening. Winds will diminish for a few
hours on Monday afternoon, but will again increase Monday evening.
Please see the Watch text for more details. As winds increase, so
will temperatures, with most locations west of I-25 reaching up
into the lower 50s.
.LONG TERM...(Tuesday night through Saturday)
Issued at 254 AM MST Sun Feb 24 2019
Two upper level disturbances will pass through the region at the
end of this week. The first system will pass through quickly
with just the higher elevations effected by show showers and light
accumulations. Convective parameters are hinting at the
possibility of a few snow bands setting up Thursday evening as the
system moves through; this will have to be monitored by later
shifts. The second system will pass through as soon as Thursday
evening with more locations seeing the possibility of snowfall.
A cold front Thursday night will bring temperatures down about 20
degrees between Thursday and Friday, with highs near 30 expected
for Friday and into the weekend next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1039 AM MST Sun Feb 24 2019
Windy conditions expected to persist through the afternoon and
overnight period for all TAF sites. VFR conditions will remain for
the first TAF period with lower ceilings creeping in after 00z for
the NE Panhandle terminal sites. Worst conditions of IFR to
possible LIFR for KAIA, KSNY, and KCDR. With the lower level
moisture and low cloud ceiling, winds will be fairly light at KBFF
that the formation of fog may not be out of the question. Left fog
out in this TAF cycle but later issuances may need to introduce it
after 06z.
&&
.FIRE WEATHER...
Issued at 254 AM MST Sun Feb 24 2019
Fire weather concerns remain relatively low through the next
several days. Breezy to windy conditions today through Tuesday
will bring relative humidities down to about 30 percent on the
lee-side of the Snowys and the Laramie Ranges. Temperatures will
rise into the 50s along and east of I-25. Humidities finally
bounce back up beginning Wednesday once winds subside and a
generally moist flow returns to the region.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 PM MST this evening through Tuesday
afternoon for WYZ106-110-116.
NE...None.
&&
UPDATE...WM
SHORT TERM...AB
LONG TERM...AB
AVIATION...WM
FIRE WEATHER...ABHazardous weather outlook, Feb 24, 4:22 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 422 AM MST Sun Feb 24 2019 WYZ106-110-116-251130- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- 422 AM MST Sun Feb 24 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong winds possible along I-80 and I-25 in southeast Wyoming beginning Sunday evening. A High Wind Watch is in place for Arlington and Elk Mountain, the I-80 Summit, and the portion of I-25 between Chugwater and Wheatland. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Continued high wind possibilities will occur Monday and Tuesday for wind prone areas along I-80 and I-25. Gusts 55 to 65 mph will be possible. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115- 117>119-251130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range Foothills- Central Laramie County-East Laramie County- 422 AM MST Sun Feb 24 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Continued elevated to high winds will occur Monday and Tuesday for wind prone areas along I-80 and I-25. Blowover and blowoff risk will increase during this time frame. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Feb 24, 8:46 AM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 AM MST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HIGH SUST WINDS 7 NW ELK MOUNTAIN 41.75N 106.51W
02/23/2019 M40 MPH CARBON WY MESONET
MESONET STATION WY18, 7 NW ELK MOUNTAIN -
HALLECK RDG - HLR.
&&Local storm report, Feb 24, 9:06 AM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
906 AM MST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NW CENTENNIAL 41.31N 106.13W
02/24/2019 M0.6 INCH ALBANY WY COCORAHS
COCORAHS STATION WY-AB-108, 1 WNW
CENTENNIAL.
&&Local storm report, Feb 24, 9:21 AM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM SNOW 7 NW ALBANY 41.24N 106.23W
02/24/2019 M3.0 INCH ALBANY WY MESONET
MESONET STATION CINW4, 6 SW CENTENNIAL WY -
CINNABAR PARK SNOTEL.
0300 AM SNOW 8 WNW CENTENNIAL 41.36N 106.23W
02/24/2019 M2.0 INCH ALBANY WY MESONET
MESONET STATION BKLW4, 7 NW CENTENNIAL WY -
BROOKLYN LAKE SNOTEL.
0300 AM SNOW 19 ENE SHIRLEY BASIN 42.44N 105.86W
02/24/2019 M2.0 INCH CONVERSE WY MESONET
MESONET STATION LPPW4, 25 W ESTERBROOK WY -
LAPRELE CREEK SNOTEL.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:53 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 36 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.